Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Have hypothyroidism, effort angina, cardiac arrest. Coronary angiogram revealed severe TVD. Patient on pacemaker. What now?

The Care hospital, Banjara Hills staff has given the following case report with a request. Please let me know if you can help. Final Diagnosis #IHD, EFFORT ANGINA #HTN #HYPOTHYROIDISM #NON-DIABETIC #PRIMARY CONDUCTION DISORDER 2 : 1 A - V BLOCK - CHB ON PPI - 12/03/2012 # CAG - 8/3/2012 - SEVERE TVD. # CARDIAC ARREST - 14/3/2012 - RESSUCICATED # HYPOXIC BRAIN DAMAGE COURSE IN HOSPITAL B. Subbarathnamma, aged 71 years, female patient was admitted with a H/o SOB FC - II effort Angina for further evaluation & management. Known case of IHD, effort Angina, DM, HTN, Hypothyrodism & High degree 2: 1 A - V block on regular treatment. Not a known Diabetic. Patient was seen by Dr.Narsimhan, a Cardiologist , who advised evaluation by Coronary Angiogram and if necessary E-P studies. Coronary Angiogram revealed Severe TVD & hence it was decided to do CABG and then if necessary to be followed by PPI, if necessary, if A - V block persists inspite of revascularisation. While waiting for CABG, patient developed BradyCardia & went into Acute Pulmonary Edema , followed by Cardiac Arrest. Patient was immediately intubated & ressuciated as per ACLS protocol. Patient regained NSR & subsequently maintained good Haemodyinamics. Patient is being closely followed by critical care team and neurophysician throughout the hospital stay. Patient never regained consciousness and is being maintained on ventilatory support through Tracheostomy. ECG showing pacemaker rythm and continuously pacing.
Asked On : Sun, 22 Apr 2012
Answers:  1 Views:  94
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Diabetologist 's  Response
DEAR SIR/MADAM

I THOROUGHLY REVIEWED YOUR CASE, I FELT VERY SORRY FOR THE CONDITION YOU PASSED THROUGH, LET ME TELL YOU ONE THING, SEVERITY OF BRAIN DAMAGE IS MAINLY DEPENDENT ON THE DURATION OF HYPOXIA WHICH PATIENT SUFFERED DURING CARDIAC ARREST AND RESUSCUITATED.
SINCE THE PATIENT IS ELDERLY, ITS VERY COMMON FOR HER TO PASS ON TO VEGETATIVE STATE, FROM WHICH IT IS VERY DIFFICULT TO COME BACK. BASICALLY SINCE PATIENT IS IN SUPPORT OF VENTILATOR, RISKS OF SECONDARY INFECTION LIKE PNEUMONIA AND EFUSSION IS VERY COMMON.
I SUGGEST YOU TO MAINTAIN PATIENT IN THE SAME CONDITION. THERE IS ONE HOPE FOR YOU, AS NEWER JOURNALS IN NEUROLOGY INDICATES THAT IF PATIENT CAN BE WEANED OFF FROM THE VENTILATOR AND AFTER STABILIZING, TABLET ZOLPIDEM A SLEEPING PILL, CAN BRING BACK PATIENT FROM VEGETATIVE STATE TO NORMAL TILL THE TABLET EFFECT WILL BE THRE IN THE BODY.
SO KEEP POSTED WITH UPDATES.

HOPE FOR THE BEST
Answered: Fri, 14 Jun 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor